Nebraska, 2011Heat in Nebraska, July 26 to 27, 2011
July 26 to 27, 2011 · NWS OAX · 12 events in 12 counties and zones
Heat index values climbed to around 105 to 108 degrees in the late afternoon of July 26th as temperatures reached the lower 90s and dew point temperatures warmed into the mid 70s to around 80.
Every event with a place to put it; 12 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 12
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Heat index values climbed to around 105 to 108 degrees in the late afternoon of July 26th as temperatures reached the lower 90s and dew point temperatures warmed into the mid 70s to around 80.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at Jul 26, 2:19 PM CST, 1 hour 41 minutes earlier.
Area forecast discussion, Jul 26, 2:19 PM CST, 1 hour 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
319 PM CDT TUE JUL 26 2011
.DISCUSSION...TONIGHT THROUGH TUESDAY.
RELATIVELY GOOD AGREEMENT AMONGST THE MODELS THAT ANTICIPATED COOL
FRONT WILL PUSH INTO THE NRN CWA AROUND OR JUST AFTER MIDNIGHT
TONIGHT THEN BECOMES NEARLY STATIONARY WEDNESDAY AFTERNOON. HIGH
DEGREE OF INSTABILITY PROGGED WITH 300MB MU-CAPE IN THE 4000-5000
J/KG RANGE AND PRECIP WATER VALUES PUSHING 2"-2.5" INCHES. DISTINCT
POSSIBILITY FOR SEVERE STORM DEVELOPMENT ALONG THE ADVANCING FRONT.
COMPOSITE PARAMETERS PER THE NAM SHOWING INSTABILITY COMBINED WITH
SHEAR...0-6KM 40-50KT/EFFECTIVE SHEAR 50KT. COUPLE OF NAM PROGS
GIVING CONFLICTING INFORMATION WHETHER CAP WILL BE AN ISSUE. MU-CIN
RELATIVELY HIGH...100-200 J/KG. LID STRENGTH VALUES THOUGH GENERALLY
LESS THAN 2 SUGGEST NIL CAP INFLUENCE. AT ANY RATE...MODELS KEEP
THE SFC BNDRY IN THE VICINITY OF THE CWA THRU AT LEAST FRIDAY...
THUS WILL KEEP POPS IN PLACE.
REMOP GIVING SHOWING RELATIVELY HIGH CONFIDENCE THAT WARM CORE HIGH
PRESSURE DOME WILL BEGIN RETROGRADE NEXT SATURDAY AND FORCE RIDGE
AMPLIFICATION OVER THE GREAT PLAINS. INTERESTING DISCREPANCY THOUGH
BETWEEN GFS AND ECM ON MONDAY AND TUESDAY REGARDING TIMING COLD FRONT
DROPPING INTO THE CNTRL PLAINS. 26/00Z ECM RUN IS MUCH MORE
AGGRESSIVE FORCING THE CAA SWD ASSOCIATED WITH STOUT UPPER TROF
CROSSING SRN CANADA.MEANWHILE 26/06Z GFS KEEPS THE NRN AND CNTRL
PLAINS IN WAA REGIME.
SMALL POPS FRIDAY NIGHT/SATURDAY NIGHT RELATED TO STALLED SFC BNDRY
EXTENDING FROM SFC LOW PRESSURE CENTER IN SRN SASKATCHEWAN THRU THE
CWA INTO NRN MO. BNDRY EVENTUALLY LIFTS NORTHEAST ON SUNDAY. NOTE...
GFS ENSEMBLE IS LENDING SOME SUPPORT THE ECM CAA SOLUTION.
DUE TO HIGH PRESSURE BUILDING IN...WILL OPT FOR DRY FCST SUNDAY
THROUGH TUESDAY. OTHERWISE...SULTRY CONDITIONS PROBABLE SUNDAY AND
MONDAY WITH HEAT INDICES APPROACHING/AROUND 110 DEG.
DEE
&&
.AVIATION...
TAF SITES KOFK/KOMA/KLNK
18Z TAFS
VFR CONDITIONS ARE FORECAST THROUGH THE PERIOD. THUNDERSTORMS MAY
DEVELOP NORTHWEST OF THE FORECAST AREA...AND COULD AFFECT KOFK FROM
27TH/09-13Z...AND KOMA FROM 27TH/12-16Z. DECIDED TO LEAVE
THUNDERSTORMS OUT OF THE KLNK TAF AS THERE WASN/T ENOUGH CONFIDENCE
THAT STORMS WOULD MOVE THAT FAR SOUTH.
DEWALD
&&
.OAX WATCHES/WARNINGS/ADVISORIES...
NE...HEAT ADVISORY UNTIL 7 PM CDT WEDNESDAY FOR NEZ052-053-066>068-
088>093.
IA...HEAT ADVISORY UNTIL 7 PM CDT WEDNESDAY FOR IAZ069-079-080-090-
091.
&&Hazardous weather outlook, Jul 26, 3:46 PM CST, 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
446 PM CDT TUE JUL 26 2011
IAZ043-055-056-NEZ011-012-015>018-030>034-042>045-050-051-065-078-
271200-
MONONA-HARRISON-SHELBY-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-
BOONE-MADISON-STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-
BUTLER-SAUNDERS-SEWARD-SALINE-
446 PM CDT TUE JUL 26 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST
NEBRASKA AND SOUTHEAST NEBRASKA.
.DAY ONE...TONIGHT AND WEDNESDAY
THUNDERSTORMS COULD MOVE INTO NORTHEAST AND POSSIBLY EAST CENTRAL
NEBRASKA LATE TONIGHT. THE STORMS WILL DEVELOP NEAR A COLD FRONT
OVER THE WESTERN HIGH PLAINS THIS AFTERNOON AND TRACK EAST
TONIGHT. THE MAIN SEVERE WEATHER THREATS WOULD BE STRONG WINDS
AND VERY HEAVY RAIN...NORTHWEST OF A LINE FROM COLUMBUS TO WAYNE
TONIGHT WHERE A SLIGHT RISK OF SEVERE WEATHER WILL EXIST.
SOME CHANCE OF THUNDERSTORMS WILL CONTINUE ACROSS THE AREA ON
WEDNESDAY AS THE COLD FRONT STALLS ACROSS EASTERN NEBRASKA AND
WEST CENTRAL IOWA. SOME STORMS MAY BE SEVERE WEDNESDAY AFTERNOON
WITH DAMAGING WINDS THE MAIN HAZARD.
MODERATE TO MAJOR FLOODING WILL CONTINUE ALONG THE MISSOURI
RIVER.
.DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH TUESDAY
SOME CHANCE OF THUNDERSTORMS WILL PERSIST ACROSS THE AREA
WEDNESDAY NIGHT THROUGH THURSDAY NIGHT AS THE COLD FRONT REMAINS
STALLED OVER FAR SOUTHEAST NEBRASKA AND SOUTHWEST IOWA. SEVERE
STORMS ARE POSSIBLE WEDNESDAY NIGHT AND AGAIN LATE THURSDAY
AFTERNOON AND THURSDAY NIGHT. THE COVERAGE AND CONCENTRATION OF
THE STRONGEST STORMS COULD BE LIMITED BY RELATIVELY WARM
TEMPERATURES ALOFT AND WILL ALSO BE DEPENDENT ON HOW OUTFLOW FROM
THE PRIOR DAYS ACTIVITY ALTERS CONVERGENCE ALONG THE COLD FRONT.
BOTH OF WHICH WILL BE FURTHER ADDRESSED IN LATER OUTLOOKS.
MODERATE TO MAJOR FLOODING WILL CONTINUE ALONG THE MISSOURI RIVER
FOR THE NEXT SEVERAL WEEKS AT LEAST.
.SPOTTER INFORMATION STATEMENT...
STORM SPOTTER ACTIVATION IS NOT EXPECTED TONIGHT BUT MAY BE
NEEDED LATE WEDNESDAY AFTERNOON AND EVENING.
IAZ069-079-080-090-091-NEZ052-053-066>068-088>093-271200-
POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-PAGE-DOUGLAS-SARPY-
LANCASTER-CASS-OTOE-JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-
RICHARDSON-
446 PM CDT TUE JUL 26 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
IOWA...EAST CENTRAL NEBRASKA AND SOUTHEAST NEBRASKA.
.DAY ONE...TONIGHT AND WEDNESDAY
A HEAT ADVISORY IS IN EFFECT FOR THE AREA THROUGH 7 PM WEDNESDAY.
LOW TEMPERATURES TONIGHT WILL ONLY FALL TO AROUND 80 WITH THE HEAT INDEX
CLIMBING TO AROUND 105 WEDNESDAY AFTERNOON.
THERE WILL BE A CHANCE OF THUNDERSTORMS ON WEDNESDAY AS A COLD FRONT
MOVES INTO THE AREA THEN STALLS OR WEAKENS OVER SOUTHEAST NEBRASKA AND
SOUTHWEST IOWA. SEVERE STORMS ARE POSSIBLE LATE WEDNESDAY
AFTERNOON WITH DAMAGING WINDS THE PRIMARY HAZARD...HEAVY RAIN IS
ALSO LIKELY WITH STORMS THAT DO DEVELOP.
MODERATE TO MAJOR FLOODING WILL CONTINUE ALONG THE MISSOURI
RIVER.
.DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH TUESDAY
SOME CHANCE OF THUNDERSTORMS WILL REMAIN OVER THE AREA WEDNESDAY
NIGHT THROUGH THURSDAY NIGHT. SEVERE STORMS ARE POSSIBLE WEDNESDAY
NIGHT AND AGAIN LATE THURSDAY AFTERNOON AND THURSDAY NIGHT. THE
COVERAGE AND CONCENTRATION OF THE STRONGEST STORMS MAY BE LIMITED
BY RELATIVELY WARM TEMPERATURES ALOFT AND WILL ALSO BE DEPENDENT
ON HOW OUTFLOW FROM THE PRIOR DAYS ACTIVITY ALTERS CONVERGENCE
ALONG THE COLD FRONT. BOTH OF WHICH WILL BE FURTHER ADDRESSED IN
LATER OUTLOOKS.
HEAT INDEX VALUES WILL AGAIN APPROACH OR EXCEED 105 DEGREES
ON THURSDAY AND THE HEAT ADVISORY MAY NEED TO BE EXTENDED.
MODERATE TO MAJOR FLOODING WILL CONTINUE ALONG THE MISSOURI RIVER
FOR THE NEXT SEVERAL WEEKS AT LEAST.
.SPOTTER INFORMATION STATEMENT...
STORM SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT BUT MAY
BE NEEDED WEDNESDAY AFTERNOON.
FOBERT
Heat, Richardson
- When
- July 26, 4:00 PM CST to July 27, 8:00 PM CST
- Where
- Richardson forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 40.125, -95.717 (the zone’s center; the record gives no point)
Heat index values climbed to 105 to 110 degrees or hotter in the late afternoon of July 26th and during the afternoon of the 27th as temperatures reached the 90s and dew point temperatures warmed into the mid 70s to around 80.
Heat, Nemaha
- When
- July 26, 4:00 PM CST to July 27, 8:00 PM CST
- Where
- Nemaha forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 40.388, -95.850 (the zone’s center; the record gives no point)
Heat index values climbed to around 105 degrees in the late afternoon of July 26th as temperatures reached the lower 90s and dew point temperatures warmed into the mid to upper 70s.
Heat, Otoe
- When
- July 27, 1:00 PM CST to 8:00 PM CST
- Where
- Otoe forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 40.649, -96.135 (the zone’s center; the record gives no point)
Heat index values climbed to 105 to 110 degrees during the afternoon of July 27th|as temperatures reached the 90s and dew point temperatures warmed into the mid 70s to around 80.
Heat, Johnson
- When
- July 27, 1:00 PM CST to 8:00 PM CST
- Where
- Johnson forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 40.393, -96.265 (the zone’s center; the record gives no point)
Heat index values climbed to 105 to 110 degrees during the afternoon of July 27th|as temperatures reached the 90s and dew point temperatures warmed into the mid 70s to around 80.
Heat, Pawnee
- When
- July 27, 1:00 PM CST to 8:00 PM CST
- Where
- Pawnee forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 40.132, -96.237 (the zone’s center; the record gives no point)
Heat index values climbed to 105 to 110 degrees during the afternoon of July 27th|as temperatures reached the 90s and dew point temperatures warmed into the mid 70s to around 80.
Heat, Gage
- When
- July 27, 3:00 PM CST to 8:00 PM CST
- Where
- Gage forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 40.262, -96.689 (the zone’s center; the record gives no point)
Heat index values climbed to 105 to 110 degrees during the afternoon of July 27th|as temperatures reached around 100 degrees along with dew point temperatures around 70.
Heat, Jefferson
- When
- July 27, 4:00 PM CST to 8:00 PM CST
- Where
- Jefferson forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 40.176, -97.143 (the zone’s center; the record gives no point)
Heat index values climbed to 105 to 110 degrees during the afternoon of July 27th|as temperatures reached around 100 with dew point temperatures near 70.
Heat, Saline
- When
- July 27, 4:00 PM CST to 8:00 PM CST
- Where
- Saline forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 40.524, -97.141 (the zone’s center; the record gives no point)
Heat index values climbed to 105 to 110 degrees during the afternoon of July 27th|as temperatures rose to 95 to 100 with dew point temperatures in the lower 70s.
Heat, Seward
- When
- July 27, 4:00 PM CST to 8:00 PM CST
- Where
- Seward forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 40.872, -97.139 (the zone’s center; the record gives no point)
Heat index values climbed to 105 to 110 degrees during the afternoon of July 27th|as temperatures rose to 95 to 100 with dew point temperatures in the lower 70s.
Heat, Cass
- When
- July 27, 4:00 PM CST to 8:00 PM CST
- Where
- Cass forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 40.910, -96.141 (the zone’s center; the record gives no point)
Heat index values climbed to 105 to 110 degrees during the afternoon of July 27th|as temperatures rose to the mid 90s with dew point temperatures in the lower to mid 70s.
Heat, Sarpy
- When
- July 27, 4:00 PM CST to 8:00 PM CST
- Where
- Sarpy forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 41.113, -96.112 (the zone’s center; the record gives no point)
Heat index values climbed to 105 to 110 degrees during the afternoon of July 27th|as temperatures rose to the lower to mid 90s with dew point temperatures in the mid to upper 70s.
Heat, Douglas
- When
- July 27, 4:00 PM CST to 8:00 PM CST
- Where
- Douglas forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 41.295, -96.154 (the zone’s center; the record gives no point)
Heat index values climbed to 105 to 110 degrees during the afternoon of July 27th|as temperatures rose to the lower to mid 90s with dew point temperatures in the mid to upper 70s.
- Heat
- Heat below excessive heat criteria that still caused deaths, injuries or significant impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Damaging Winds in Massachusetts, July 26, 20111 death · 58 kt wind · 5 events
- Hail and Damaging Winds in Massachusetts, July 26, 20112 injured · $1.9 million · 3 in hail · 26 events
- Flash Flooding and Damaging Wind in Utah, July 26 to 27, 2011$425,000 · 51 kt wind · 6 events
- Wildfire in Texas, July 26 to 31, 2011$250,000 · 1 event
- Hail and Damaging Winds in Connecticut, July 26, 2011$134,000 · 50 kt wind · 6 events
- Hail and Damaging Winds in New York, July 26, 2011$76,000 · 1.25 in hail · 8 events
- Tornadoes and Hail in New York, July 26, 2011$30,000 · EF0 · 15 events
- Wildfire in Texas, July 26 to 27, 2011$50,000 · 2 events
- Flash Flood in Arizona, July 26, 2011$50,000 · 1 event
- Tornadoes and Flash Flooding in South Dakota, July 26 to 27, 2011EF0 · 26 events
- Lightning Strike in Montana, July 26, 20113 injured · 1 event
- Excessive Heat in Kansas, July 26 to 31, 201123 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 316342, 316343, 317782, 317783, 317784, 317785, 317786, 317787, 317788, 317789, 317790, 317791.